Alert archive / California / Small Craft Advisories in 2011

Small Craft Advisory 23, NWS Eureka, CA

March 6, 2011

NWS Eureka, CA issued this small craft advisory at Mar 6, 2011, 2:48 AM PST. It took effect at Mar 6, 2011, 6:00 PM PST. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Mar 6, 2011, 2:48 AM PST (10:48 UTC)
In effect from
Mar 6, 2011, 6:00 PM PST
Expired
Mar 7, 2011, 1:00 PM PST
In force
19 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

536 
WHUS76 KEKA 061048
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
248 AM PST SUN MAR 6 2011

PZZ475-072300-
/O.NEW.KEKA.SC.Y.0023.110307T0200Z-110307T2300Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
248 AM PST SUN MAR 6 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 3 PM
PST MONDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 3 PM PST
MONDAY. 

* WIND: NW 10-20 KT TODAY INCREASING TO 15-25 KT TONIGHT AND MON.

* SEAS: 6-8 FT AT 12 SECONDS TODAY BECOMING 9-11 FT TONIGHT AND
  MON.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
3 follow-up statements
543 
WHUS76 KEKA 062253
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
253 PM PST SUN MAR 6 2011

PZZ475-071330-
/O.EXT.KEKA.SC.Y.0023.110307T0200Z-110307T2100Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
253 PM PST SUN MAR 6 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO
1 PM PST MONDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 6 PM THIS EVENING
TO 1 PM PST MONDAY. 

* WIND: NW 15 TO 25 KT TONIGHT AND 15 TO 20 KT WITH GUSTS TO 25 KT
  ON MONDAY THROUGH EARLY AFTERNOON.

* SEAS: W SWELL 5-7 FT AT 12 SECONDS THROUGH MONDAY WITH SHORT
  PERIOD NW WAVES BUILDING TO NEAR 6 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
938 
WHUS76 KEKA 071045
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
245 AM PST MON MAR 7 2011

PZZ470-071845-
/O.NEW.KEKA.SC.Y.0024.110308T0300Z-110308T1400Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
245 AM PST MON MAR 7 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 6 AM
PST TUESDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 6 AM PST
TUESDAY. 

* WIND: W 15 KT TODAY BECOMING S 25 KT TONIGHT.

* SEAS: 7 FT TODAY BUILDING TO 10 FT TONIGHT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ475-071845-
/O.CON.KEKA.SC.Y.0023.000000T0000Z-110307T2100Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
245 AM PST MON MAR 7 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST THIS
AFTERNOON. 

* WIND: NW 15-25 KT THIS MORNING EASING TO 10-15 KT THIS AFTERNOON.

* SEAS: 9-10 FT THIS MORNING SUBSIDING TO 6 TO 7 FT THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
891 
WHUS76 KEKA 071654
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
854 AM PST MON MAR 7 2011

PZZ475-072100-
/O.CON.KEKA.SC.Y.0023.000000T0000Z-110307T2100Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
854 AM PST MON MAR 7 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST THIS
AFTERNOON. 

* WIND: NW UP TO 20 KT WITH GUSTS TO 25 KT THROUGH EARLY
  AFTERNOON...THEN EASING TO 10-15 KT.

* SEAS: 9-10 FT THIS MORNING SUBSIDING TO 6 TO 7 FT THIS 
  AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ470-072330-
/O.CON.KEKA.SC.Y.0024.110308T0300Z-110308T1400Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
854 AM PST MON MAR 7 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 6 AM PST TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 6 AM PST TUESDAY. 

* WIND: W 15 KT TODAY BECOMING S 25 KT TONIGHT WITH GUSTS TO 30
  KT. 

* SEAS: 7 FT TODAY BUILDING TO 10 FT TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Mar 5, 3:03 PM PST, 11 hours 45 minutes earlier.

Area forecast discussion, Mar 5, 3:03 PM PST, 11 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
303 PM PST SAT MAR 5 2011

.SYNOPSIS...A SERIES OF DISTURBANCES WILL CONTINUE TO BRING PERIODS
OF RAIN AND HIGH ELEVATION SNOW THROUGH SUNDAY. PRECIPITATION WILL
CHANGE TO SHOWERS AND DIMINISH MONDAY...WITH DRY WEATHER PERSISTING
INTO WEDNESDAY.
&&

.DISCUSSION...RADAR SHOWS WIDESPREAD PRECIP ACROSS CWA THIS
AFTERNOON WHILE SAT IMAGERY CONTINUES TO SHOW A SERIES OF
DISTURBANCES MIGRATING TOWARDS AND OVER THE WEST COAST. BLENDED TPW
PRODUCT SHOWS AN AREA OF 150-200 PERCENT OF NORMAL STRETCHING FROM
HI TO NRN CA COAST. SNOW LEVELS REMAIN AROUND 5 KFT THIS AFTERNOON
AND WILL REMAIN ABOVE PASS LEVEL THROUGH SUN. PRECIP WILL TRANSITION
TO SHOWERS SUN AFTERNOON AND GRADUALLY DIMINISH THROUGH MON. SNOW
LEVELS WILL FALL TO 3 KFT SUN NIGHT AND DROP TO AROUND 2 KFT MON.
ACCUMULATIONS EXPECTED TO BE LESS THAN 2 INCHES THROUGH MON. A FEW
SHOWERS WILL PERSIST INTO TUE MAINLY ALONG THE DEL NORTE COAST WHILE
DRY WX EXPECTED ACROSS REST OF CWA INTO WED. ANOTHER STORM WILL
APPROACH THE REGION LATE WED WITH INCREASING PRECIP CHCS FOR THE
SECOND HALF OF NEXT WEEK.
&&

.AVIATION...A LOW PRESSURE SYSTEM WILL CONTINUE TO BRING RAIN TO
NORTHWEST CALIFORNIA THROUGH THE FORECAST PERIOD. CIGS ARE EXPECTED
TO REMAIN IN THE LOW MVFR/IFR CATEGORY BUT PERIODIC DIPS TO IFR WILL
OCCUR. VSBY WILL GENERALLY REMAIN IN THE IFR CATEGORY. WINDS WILL
REMAIN MOSTLY LIGHT AS AN OCCLUDED FRONTAL SYSTEM SLOWLY MOVES SOUTH
ACROSS THE REGION. CMS
&&

.MARINE...A BROAD LOW APPROACHING THE WEST COAST WILL SLOWLY SHIFT
WINDS TO THE NORTH TONIGHT INTO SUNDAY. AS THE LOW SHIFTS
INLAND...WINDS WILL INCREASE FROM THE NW AS THE PRESSURE GRADIENT
TIGHTENS ACROSS NORTHWEST CALIFORNIA. ADVISORY LEVEL WINDS ARE
EXPECTED ACROSS THE SOUTHERN WATERS AND THE NORTHERN WATERS WEST OF
10 NM FROM SHORE. THE SEA STATE IS CURRENTLY COMPRISED OF A BUILDING
WEST SWELL AND A DECAYING SHORT PERIOD SW SWELL. THE SWELL WILL PEAK
NEAR 8 TO 9 FEET ON MONDAY AND THEN SUBSIDE THROUGH WEDNESDAY. WINDS
WILL BEGIN TO DIMINISH ON TUESDAY. CMS
&&

.EKA WATCHES/WARNINGS/ADVISORIES...NONE.
&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Mar 5, 3:46 AM PST, 23 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
346 AM PST SAT MAR 5 2011

CAZ001>004-076-061330-
REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR-
UPPER TRINITY RIVER-MENDOCINO INTERIOR-
346 AM PST SAT MAR 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Small Craft Advisories in California, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.